Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Herpes zoster infection on chest, heavy joint, shoulder and knee pain. Taking herpikind. Treatment?

i am infected with herpese zoster since one month on chest . there is heavy pain in my joint of solder and knee .I had take a corse of 50 tablets of Herpikind 800 Mg . But still no cured. I am still in touch with doctor giving me paracitamol and some pain killer. Please advise me any effective medicine for herpese. Thanks
Asked On : Tue, 4 Sep 2012
Answers:  3 Views:  396
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Jul 2012
Hi there Alak. If indeed your condition is Herpes Zoster, then as a dermatologist , i would be amazed it lasted 1 month. Herpes Zoster is a viral infection akin to the chicken pox virus that resides dormant in the nerve ganglions & springs up when immunity is suppressed. If indeed so, please get a HIV test done ..both ELISA & PCR/Western Blot methods & please fix an appointment with a dermatologist asap (as soon as possible). You may glean the name of the dermatologist nearest you from our doctors' directory. There is no effective medicine unless the diagnosis is 100% confirmed & if you mean only the pain exists after herpes zoster (assuming it was so), then we are dealing with a condition called post herpetic neuralgia & the medication would depend on the 'type' of neuropathic pain description. So we will need some more clear history & photographs of the affected site would be nice. Cheers & hope have pointed you in the right direction!
Answered: Wed, 5 Sep 2012
I find this answer helpful
Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
First of all its very essential that are your diagnosis of herpes zoster was right or wrong?
I mean to say if you are suffering from another disease (not from herpes zoster), then prescribed medicines won't work and your condition won't improve.
Although appearance of herpes zoster is very specific and no body can miss.
You should consult with dermatologist and go for repeat course of anti-viral therapy.
A variety of anti-viral medications are available and effective.
You can take Famciclovir 500 BD for 7 days on written prescription.
You should also take topical ointment of aciclovir and apply calamine lotion for soothing effects.
Herpes zoster is a self remitting viral illness and it will recover within 5-7 days.
Take care,
Dr. Mayank Bhargava
Answered: Tue, 4 Sep 2012
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Herpes zoster is reactivation of Chicken pox virus which you suffer in childhood. The virus remains latent in dorsal root of nerves.
The reactivation involves only one side and specific dermatome it is self limiting disease for skin blisters which must have been healed by this time.As you have taken Acyclovir the antiviral drug.
Some times a nerve complication Neuralgia persist which responds poorly to analgesics.
Rarely CNS comlication with late weakness and wasting of limbs ,In persons with poor immunity severe disease may occur.
Pain may respond better to Pain modulators and Amytrptiline like drugs
Please consult Physician/Neurophysician to solve your problem
Good Luck
Answered: Tue, 4 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor